Next Article in Journal
Previous Article in Journal
Entropy 2013, 15(7), 2510-2523; doi:10.3390/e15072510
Article

Improved Minimum Entropy Filtering for Continuous Nonlinear Non-Gaussian Systems Using a Generalized Density Evolution Equation

1
, 2,* , 1
, 1
 and 3
Received: 26 April 2013; in revised form: 31 May 2013 / Accepted: 19 June 2013 / Published: 25 June 2013
Download PDF [568 KB, uploaded 25 June 2013]
Abstract: This paper investigates the filtering problem for multivariate continuous nonlinear non-Gaussian systems based on an improved minimum error entropy (MEE) criterion. The system is described by a set of nonlinear continuous equations with non-Gaussian system noises and measurement noises. The recently developed generalized density evolution equation is utilized to formulate the joint probability density function (PDF) of the estimation errors. Combining the entropy of the estimation error with the mean squared error, a novel performance index is constructed to ensure the estimation error not only has small uncertainty but also approaches to zero. According to the conjugate gradient method, the optimal filter gain matrix is then obtained by minimizing the improved minimum error entropy criterion. In addition, the condition is proposed to guarantee that the estimation error dynamics is exponentially bounded in the mean square sense. Finally, the comparative simulation results are presented to show that the proposed MEE filter is superior to nonlinear unscented Kalman filter (UKF).
Keywords: non-Gaussian systems; stochastic filtering; generalized density evolution equation; exponentially mean-square boundedness non-Gaussian systems; stochastic filtering; generalized density evolution equation; exponentially mean-square boundedness
This is an open access article distributed under the Creative Commons Attribution License which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Export to BibTeX |
EndNote


MDPI and ACS Style

Ren, M.; Zhang, J.; Fang, F.; Hou, G.; Xu, J. Improved Minimum Entropy Filtering for Continuous Nonlinear Non-Gaussian Systems Using a Generalized Density Evolution Equation. Entropy 2013, 15, 2510-2523.

AMA Style

Ren M, Zhang J, Fang F, Hou G, Xu J. Improved Minimum Entropy Filtering for Continuous Nonlinear Non-Gaussian Systems Using a Generalized Density Evolution Equation. Entropy. 2013; 15(7):2510-2523.

Chicago/Turabian Style

Ren, Mifeng; Zhang, Jianhua; Fang, Fang; Hou, Guolian; Xu, Jinliang. 2013. "Improved Minimum Entropy Filtering for Continuous Nonlinear Non-Gaussian Systems Using a Generalized Density Evolution Equation." Entropy 15, no. 7: 2510-2523.


Entropy EISSN 1099-4300 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert